My Two Favorite Dorks

My Two Favorite Dorks

Saturday, October 19, 2013

L'hopital - Day 3


Beautiful daisys from my buddies at work!
Today was an interesting day. Started out feeling like I was getting bogged down from the IVs, which sometimes happens about the third day. However, I received some excellent news from my labs this morning: my creatinine was lower than it was yesterday. That means my kidneys are handing the medication just fine. I am seriously happy for each dose of this drug I can get in me because who knows how long it will last?

Anyway, my "IV yuk" feeling soon went away, or faded into the background as I started experiencing some very weird side effects from my morning dose of Colistin.  

Backing up, yesterday I had noticed a tiny bit of partial numbness at the tip of my tongue and around my lip area. I had read about that being pretty common with Colistin. Most people have it go away after a couple of days. But then I just started feeling - I don't know how to say this nicely - like I was fucked up on drugs. I had a bunch of nervous energy, I couldn't stop itching, I suddenly had absolutely no appetite...and that wasn't even the worst of it. It felt strange to stand up, like my muscles were a little jello-ey, and my balance was off. I staggered right in front of Todd! I was feeling a little spacey, too. These are all things I've read about happening to people on Colistin; I can only hope that they don't get worse and that they stop happening soon to me.

The good thing, if there is a good thing, is that aside from the itching, I didn't really feel bad. However, as things got a little worse before getting better over the course of a few hours, I did start to get anxious about the fact that I was having side effects. This led to some massively high blood pressure readings! The doctors were paged about all of this. Their response? Recheck my blood pressure later on (it is already better) and just let them know if the side effects are getting worse.

So, here I sit *scratch, scratch*.

I guess the thing to keep in mind is that just because your body is processing a drug well does not necessarily mean that you won't still have side effects. There are some side effects that are serious enough that the doctors would stop the drug. Mine weren't in that category.

Here's to hoping that I will have one or two days max more of this to deal with.

1 comment:

  1. Sounds like you're acting like your typical heroin junkie, Laura. Nice! Seriously, I'm sorry for the uncomfortable and disconcerting side effects, but totally PSYCHED to hear about your kidneys!!! That is fabulous. As always, thanks for the update!

    ReplyDelete